Alert archive / Missouri / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 69, NWS St. Louis, MO

April 15, 2023Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2023, 6:23 PM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2023, 6:23 PM CDT (23:23 UTC)
Expired
Apr 15, 2023, 7:16 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:27 PM CDTHAIL 0.751 Wnw De Soto, MOREPORT FROM MPING: DIME (0.75 IN.).
Apr 15, 6:37 PM CDTTSTM WND DMG1 Wnw Frankclay, MOPOWER LINES DOWN AT HWY 8 AND HARMON RD IN FRANKCLAY.
Apr 15, 6:43 PM CDTHAIL 0.55 Nnw Bloomsdale, MOREPORT FROM MPING: HALF-INCH (0.50 IN.).
Apr 15, 6:57 PM CDTTSTM WND DMG2 Ssw Park Hills, MOTREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 4:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WUUS53 KLSX 152323
SVRLSX
MOC099-186-187-160030-
/O.NEW.KLSX.SV.W.0069.230415T2323Z-230416T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
623 PM CDT Sat Apr 15 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in east central Missouri...
  Ste. Genevieve County in southeastern Missouri...
  St. Francois County in southeastern Missouri...

* Until 730 PM CDT.

* At 622 PM CDT, severe thunderstorms were located along a line
  extending from near Bonne Terre to near Bismarck, moving east at 50
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Festus, Bonne Terre, De Soto, Desloge, Crystal City,
  Ste. Genevieve, Bismarck, Leadwood, Park Hills, Olympian Village,
  Iron Mountain Lake, Bloomsdale, St. Mary, Knob Lick, Iron Mountain,
  Weingarten, Womac, Rocky Ridge, and Coffman.

This includes Interstate 55 in Missouri between exits 141 and 174.
 
This also includes St. Joe State Park, St. Francois State Park, Hawn
State Park, Felix Valle House State Park, and Missouri Mines Historic
Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and southeastern and east central Missouri.

&&

LAT...LON 3765 9065 3800 9064 3808 9056 3819 9064
      3821 9035 3809 9021 3806 9013 3804 9013
      3802 9010 3801 9006 3796 8999 3797 8994
      3796 8992 3793 8998 3787 8994 3783 8999
      3768 9011 3764 9015
TIME...MOT...LOC 2322Z 268DEG 41KT 3796 9059 3776 9067 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
3 follow-up statements
046 
WWUS53 KLSX 152341
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
641 PM CDT Sat Apr 15 2023

MOC099-186-187-160030-
/O.CON.KLSX.SV.W.0069.000000T0000Z-230416T0030Z/
Jefferson MO-Ste. Genevieve MO-St. Francois MO-
641 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN JEFFERSON...STE. GENEVIEVE AND EASTERN ST. FRANCOIS
COUNTIES...

At 640 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Rocky Ridge to Farmington, moving east
at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters reported downed powerlines 
         southwest of Leadwood. 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Farmington, Ste. Genevieve, Park Hills, Bloomsdale, St. Mary, Womac,
Knob Lick, Rocky Ridge, Weingarten, Coffman, Leadington, Minnith,
Libertyville, Doe Run, River Aux Vases, and French Village.

This also includes Hawn State Park and Felix Valle House State Park.
 
This includes Interstate 55 in Missouri between exits 141 and 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and southeastern and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3765 9053 3804 9042 3821 9035 3809 9021
      3806 9013 3804 9013 3802 9010 3801 9006
      3796 8999 3797 8994 3796 8992 3793 8998
      3787 8994 3783 8999 3768 9011 3764 9015
TIME...MOT...LOC 2340Z 268DEG 41KT 3797 9037 3777 9045 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Maples
353 
WWUS53 KLSX 152354
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
654 PM CDT Sat Apr 15 2023

MOC099-187-160003-
/O.CAN.KLSX.SV.W.0069.000000T0000Z-230416T0030Z/
Jefferson MO-St. Francois MO-
654 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
EASTERN ST. FRANCOIS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and southeastern Missouri.

LAT...LON 3777 9029 3798 9025 3804 9013 3802 9010
      3801 9006 3796 8999 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9012
TIME...MOT...LOC 2353Z 268DEG 41KT 3797 9018 3778 9027 

$$

MOC186-160030-
/O.CON.KLSX.SV.W.0069.000000T0000Z-230416T0030Z/
Ste. Genevieve MO-
654 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL STE. GENEVIEVE COUNTY...

At 653 PM CDT, severe thunderstorms were located along a line
extending from near Bloomsdale to near Coffman, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ste. Genevieve, St. Mary, Rocky Ridge, Weingarten, Coffman, River Aux
Vases, and Minnith.

This also includes Hawn State Park and Felix Valle House State Park.
 
This includes Interstate 55 in Missouri between exits 141 and 154.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3777 9029 3798 9025 3804 9013 3802 9010
      3801 9006 3796 8999 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9012
TIME...MOT...LOC 2353Z 268DEG 41KT 3797 9018 3778 9027 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Maples
814 
WWUS53 KLSX 160016
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
716 PM CDT Sat Apr 15 2023

MOC186-160025-
/O.CAN.KLSX.SV.W.0069.000000T0000Z-230416T0030Z/
Ste. Genevieve MO-
716 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STE. GENEVIEVE COUNTY
IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and southeastern Missouri.

LAT...LON 3777 9029 3798 9025 3804 9013 3802 9010
      3801 9006 3796 8999 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9012
TIME...MOT...LOC 0014Z 268DEG 41KT 3798 8988 3779 8997 

$$

Maples

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:50 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 15, 2:50 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
250 PM CDT Sat Apr 15 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 249 PM CDT Sat Apr 15 2023

Elevated convection associated with low-level moisture advection
developed in western Missouri this morning and moved east through
the CWA. Multiple supercells have developed in southwest Missouri
and are moving northeast with time. As of now, the window for
severe weather in our CWA still looks to be between 21z and 03z.

The upper level longwave trough responsible for this afternoon's
severe weather is currently moving into the High Plains, deepening
with eastern extent. Toward the surface, multiple areas of low
pressure extending from the Southern Plains into the Great Lakes are
connected by a cold front. This will serve as the primary boundary
on which convection will continue to initiate this afternoon.

As temperatures warm and dewpoints rise, SBCAPE will continue to
increase ahead of the front. By 20z, mean SBCAPE values of up to
2500 to 3000 J/kg are expected across the majority of Missouri. Mid-
level lapse rates will be steep (7-8+ C/km), enhancing instability
in the hail growth zone. With bulk shear vectors initially coming
off the front, supercells are the expected mode earlier in the
afternoon. Due to the above factors, supercells that develop will
have the potential to produce very large hail, up to the size of
baseballs. There is the threat of isolated tornadoes with these
thunderstorms, but meager SRH values and high LCLs this afternoon
will limit the potential for tornadoes.

Later in the afternoon, the discrete convection in central and
southern Missouri will congeal into a line along the front as bulk
shear vectors become more parallel to the front. The threat of very
large hail will wane, and damaging winds will become the primary
threat. Large hail will still be possible with these thunderstorms,
but baseballs will no longer be a potential. There is high
confidence in the timing of the line as it moves through. The St.
Louis metropolitan area can expect it to pass through between 23z to
01z. By 03z, the line should be exiting the eastern extent of the
CWA. The upper level trough will cut off as it moves northeast, and
mid to low-level moisture will wrap around the feature back into our
CWA. Temperatures will fall dramatically behind the cold front,
reaching the 30s and 40s by tomorrow morning. With the cold air and
moisture return, there is the potential for snow to mix into rain
tomorrow morning in portions of northeast Missouri. Model guidance
shows wet bulb temperatures falling below freezing as low as 750 to
1000 ft above the surface, indicating that snow may not have enough
time to melt before it reaches the ground. If snow is able to fall,
warm surface temperatures and the light nature of the precipitation
will preclude any impacts. Otherwise, light rain will linger in the
northern CWA through Sunday evening.

As mentioned previously, temperatures will drop hard behind the cold
front. Highs on Sunday afternoon will struggle to rise as cold air
continues to filter into the region, only peaking in the 40s and
50s. Gusty northwest winds associated with the surface pressure
gradient will make conditions even more miserable, with peak wind
chills in the 30s in northeast Missouri into south-central Illinois.
Wind gusts tomorrow afternoon are expected to meet or exceed 35 kts
mainly in western CWA, landing just below advisory criteria. There
is the potential for stronger winds mixing down to the surface in a
line from Columbia, MO to Quincy, IL. At this time, we are holding
off on issuing an advisory, but this may change as new data comes in.

Gosselin

.LONG TERM...  (Monday through Next Saturday)
Issued at 249 PM CDT Sat Apr 15 2023

(Monday - Tuesday Night)

Dry and seasonably cool conditions are forecast on Monday as the
strong surface low across the Great Lakes slowly moves into
southeastern Canada. A mostly sunny sky is forecast during the day,
with slackening west/northwest winds during the day as a weak
surface ridge moves into western sections of the forecast area by
the afternoon. Temperatures will warmup compared to Sunday, with
neutral to weak warm-air advection at low levels and the
aforementioned sunshine helping yield highs in the 60s.

The surface ridge quickly moves across the mid-Mississippi Valley
into the Ohio Valley Monday night. Broad low-level warm/moist
advection Monday night into Tuesday may yield some isolated
showers/weak thunderstorms mainly along/just north of a retreating
warm front. Behind the front, a return to well-above normal
temperatures is expected. Tuesday's high temperatures are tricky, as
the exact timing of the warm front's retreat is uncertain and it may
bisect the CWA late that afternoon. Spread in model guidance for
highs is large not surprisingly, with the difference between the
25th/75th percentiles of the NBM around 8-12 degrees for most
locations. So while Tuesday will undoubtedly be warmer than Monday,
exactly how warm is the question mark.

(Wednesday - Next Saturday)

For mid/late next week, a more active pattern is still likely in the
offing with a longwave trough carving out into the intermountain
west. However, there is more than usual uncertainty with the
specifics of the trough and its evolution. More specifically, the
strength and the timing of its ejection and midlevel impulses out
ahead of it. The WPC 500-hPa height clusters already show a lot of
variance by 0Z Thursday. However, our area will be within the warm
sector at least on Wednesday and into Thursday, so warm/moist
unstable air should be in place. Any midlevel impulse moving to our
northwest will also introduce more deep-layer shear, so one or
multiple rounds of strong to severe thunderstorms are possible
mid/late next week.

500-hPa height clusters by Friday show over 3/4 of grand ensemble
members with a strong mid/upper level trough or closed low over the
central US or Great Lakes area. By this time, the surface cold front
is likely to our south and east, so much cooler weather is likely to
infiltrate the area. Temperatures at least 10 degrees normal are
forecast by Friday night into next Saturday, with highs only in the
50s to low 60s Saturday. There are also signs that the air mass
coming in heading into next weekend may be even chillier than
currently forecast, with a deep, closed low over the Great Lakes and
850-hPa anomalies 6 to 10C below normal. Probabilities for a
freeze at this juncture, even in our north, appear low, but can't
rule it our or at least some frost late next weekend.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1232 PM CDT Sat Apr 15 2023

A line of convection is weakening as it moves through Illinois, and
is expected to exit within the next couple of hours. As it moved
through the forecast area this morning, winds shifted from southerly
to a more easterly direction. Winds are expected to veer to
southerly again this afternoon. This line of thunderstorms was not
the round of severe thunderstorms we are anticipating this
afternoon. Through around 20z to 21z, conditions will be quiet and
VFR ahead of the next round of convection. These thunderstorms are
expected to be more widespread and severe, with very large hail
initially being the primary threat. They will form into a line most
likely in east-central Missouri and carry eastward through the
remainder of the forecast area this evening. As the thunderstorms
transition into a line, the primary threat will changeover from very
large hail to damaging winds. During the peak of thunderstorm
intensity, visibilities will have the potential to drop to IFR.

The associated cold front will pass this evening, and winds will
quickly switch to northwesterly behind it. Winds overnight will
continue to increase, becoming gusty. Gusts will last through the
end of the TAF period. Ceilings will deteriorate behind the cold
front, with widespread IFR conditions across the northwestern
portion of the CWA. These will last until the tail-end of the TAF
period for locations impacted.

SPECIFICS FOR KSTL:

The St. Louis metropolitan terminals can expect a line of strong to
severe thunderstorms passing between 23z and 01z this evening.
Confidence in thunderstorms occurring in this window is high. These
thunderstorms will have the potential to produce damaging winds and
large hail. As thunderstorms pass, expect MVFR visibilities dropping
to IFR at the peak. These terminals will experience MVFR ceilings
behind the front, with ceilings potentially dropping to IFR. These
sites are on the periphery of the IFR shield, so conditions could go
either way. Added scattered group to account for uncertainty.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 4:05 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
405 PM CDT Sat Apr 15 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
405 PM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected today, with the greatest risk for severe
thunderstorms occurring through late evening. Very large hail,
damaging winds, and a few tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible across portions of the area Tuesday
thoughThursday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail at least the size of a
quarter and any wind damage to the National Weather Service.

Gosselin

In the hours before

Local storm report, Apr 15, 6:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             1 N DARDENNE PRAIRIE    38.77N 90.73W
04/15/2023  E0.25 INCH       ST. CHARLES        MO   PUBLIC

&&

CVKING
Local storm report, Apr 15, 6:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             2 SE EUREKA             38.49N 90.62W
04/15/2023  E1.00 INCH       ST. LOUIS          MO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

CVKING
Local storm report, Apr 15, 6:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             1 NNE EUREKA            38.51N 90.63W
04/15/2023  E1.75 INCH       ST. LOUIS          MO   PUBLIC

            REPORT ON TWITTER OF PING PONG TO GOLF BALL
            SIZE HAIL.

&&

AE
Local storm report, Apr 15, 6:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             CHESTERFIELD            38.65N 90.55W
04/15/2023  M1.00 INCH       ST. LOUIS          MO   NWS EMPLOYEE

            FORMER NWS EMPLOYEE REPORT.

&&

CVKING
Local storm report, Apr 15, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             MARYLAND HEIGHTS        38.72N 90.47W
04/15/2023  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

JPG
Local storm report, Apr 15, 6:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 NE PACIFIC            38.49N 90.74W
04/15/2023  M3.00 INCH       FRANKLIN           MO   PUBLIC

            PHOTO ON TWITTER SHOWS MEASURED HAIL OF 3
            INCHES IN DIAMETER. TIME ESTIMATED FROM
            RADAR.

&&

AE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren42 min
Apr 15, 3:54 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCole, Osage51 min
Apr 15, 4:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Gasconade, Montgomery, Warren47 min
Apr 15, 4:36 PM CDTTornado WarningLSXCrawford, Franklin, Gasconade39 min
Apr 15, 4:43 PM CDTSevere Thunderstorm WarningLSXMontgomery35 min
Apr 15, 4:55 PM CDTSevere Thunderstorm WarningLSXFranklin50 min
Apr 15, 4:58 PM CDTAreal Flood AdvisoryLSXOsage3 hr
Apr 15, 5:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCrawford, Franklin, Gasconade, Washington47 min
Apr 15, 5:28 PM CDTFlash Flood WarningLSXFranklin5 hr
Apr 15, 5:31 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Louis44 min
Apr 15, 5:47 PM CDTAreal Flood AdvisoryLSXFranklin, Gasconade3 hr
Apr 15, 5:52 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis, Washington38 min
Apr 15, 6:07 PM CDTTornado WarningLSXFranklin, Jefferson35 min
Apr 15, 6:11 PM CDTSevere Thunderstorm WarningLSXSaint Louis49 min
Apr 15, 6:13 PM CDTFlash Flood WarningLSXFranklin4 hr
Apr 15, 6:17 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis43 min
Apr 15, 6:19 PM CDTTornado WarningLSXSaint Louis, City of Saint Louis41 min
Apr 15, 6:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis52 min
Apr 15, 6:34 PM CDTTornado WarningLSXJefferson41 min
Apr 15, 6:36 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis39 min
Apr 15, 6:39 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr
Apr 15, 6:39 PM CDTTornado WarningLSXSaint Louis, City of Saint Louis51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.